Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 19, 2019, 12:38 AM CDT for Jasper County, Tyler County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 12:38 AM CDT (05:38 UTC)
- Expired
- May 19, 2019, 1:10 AM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 117 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 12:47 AM CDT | TSTM WND DMG | 12 Ene Rockland, TX | TREES DOWN EITHER SIDE OF RECREATION ROAD 255 AT STATE HIGHWAY 63. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 10:16 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2638 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted.
512
WFUS54 KLCH 190538
TORLCH
TXC241-457-190630-
/O.NEW.KLCH.TO.W.0020.190519T0538Z-190519T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1238 AM CDT Sun May 19 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
North central Tyler County in southeastern Texas...
Northern Jasper County in southeastern Texas...
* Until 130 AM CDT.
* At 1238 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Rockland, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ebenezer, Browndell and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3106 9436 3111 9406 3114 9403 3115 9397
3102 9392 3096 9433 3098 9437 3104 9438
TIME...MOT...LOC 0538Z 240DEG 25KT 3101 9432
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH3 follow-up statements
144
WWUS54 KLCH 190549
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1249 AM CDT Sun May 19 2019
TXC457-190559-
/O.CAN.KLCH.TO.W.0020.000000T0000Z-190519T0630Z/
Tyler TX-
1249 AM CDT Sun May 19 2019
...THE TORNADO WARNING FOR NORTH CENTRAL TYLER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas.
LAT...LON 3111 9407 3112 9404 3114 9403 3115 9397
3105 9393 3100 9424 3101 9424 3102 9425
3102 9428 3104 9429 3104 9430 3103 9430
3104 9432 3106 9432
TIME...MOT...LOC 0549Z 236DEG 26KT 3106 9424
$$
TXC241-190630-
/O.CON.KLCH.TO.W.0020.000000T0000Z-190519T0630Z/
Jasper TX-
1249 AM CDT Sun May 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
NORTHEASTERN JASPER COUNTY...
At 1249 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ebenezer, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ebenezer, Browndell and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3111 9407 3112 9404 3114 9403 3115 9397
3105 9393 3100 9424 3101 9424 3102 9425
3102 9428 3104 9429 3104 9430 3103 9430
3104 9432 3106 9432
TIME...MOT...LOC 0549Z 236DEG 26KT 3106 9424
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH742
WWUS54 KLCH 190600
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
100 AM CDT Sun May 19 2019
TXC241-190630-
/O.CON.KLCH.TO.W.0020.000000T0000Z-190519T0630Z/
Jasper TX-
100 AM CDT Sun May 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR NORTH
CENTRAL JASPER COUNTY...
At 100 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ebenezer, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Browndell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3105 9419 3108 9420 3111 9407 3112 9404
3114 9403 3115 9397 3109 9395
TIME...MOT...LOC 0600Z 245DEG 27KT 3109 9414
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH756
WWUS54 KLCH 190610
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
110 AM CDT Sun May 19 2019
TXC241-190620-
/O.CAN.KLCH.TO.W.0020.000000T0000Z-190519T0630Z/
Jasper TX-
110 AM CDT Sun May 19 2019
...THE TORNADO WARNING FOR NORTH CENTRAL JASPER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas.
LAT...LON 3105 9419 3108 9420 3111 9407 3112 9404
3114 9403 3115 9397 3109 9395
TIME...MOT...LOC 0608Z 240DEG 25KT 3112 9406
$$
TWHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 19, 12:12 AM CDT, 26 minutes earlier.
Area forecast discussion, May 19, 12:12 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1212 AM CDT Sun May 19 2019
.DISCUSSION...
06Z TAFS
&&
.AVIATION...
The anticipated line of thunderstorms has begun moving into the
area. The timing for the most significant impacts are outlined in
TEMPO groups at corresponding terminals. Periods of strong winds,
frequent lightning and visibility reducing heavy rainfall will
accompany some storms through the morning. Short range guidance
has recently been indicating that the line of storms will weaken
substantially by mid morning as it approaches LFT and ARA so only
included VCTS from mid morning through the early afternoon at
these terminals.
MVFR ceilings will prevail at all terminals through much of the
morning although some fluctuation between VFR and MVFR is expected
based on the proximity of the ongoing convection. VFR conditions
will prevail from mid afternoon through the end of the taf period. Moderate
southerly winds will continue through much of the day before
becoming light late this evening.
Jones
&&
.PREV DISCUSSION... /issued 1030 PM CDT Sat May 18 2019/
UPDATE...
Updated hazard grids and forecast for southeast Texas to add
Tornado Watch number 190 issued by SPC until 4 am local that will
include Hardin, Tyler, Jasper, and Newton Counties.
Rua
PREV DISCUSSION... /issued 917 PM CDT Sat May 18 2019/
UPDATE...
Latest water vapor imagery shows a mid level short wave from
Oklahoma down into Central Texas moving to the east. This short
wave will be moving into a very moist air mass as 30-40 knot low
level jet pumping in Gulf moisture with PWAT up to near 1.75
inches on the 19/00Z KLCH upper air sounding. There has been a bit
of a cap in place, and the latest sounding still has a notion of
this at 70H or 10K feet. However, lift from the short wave should
be able to get at-least some shower activity going and area radars
are showing an increase in the shower activity over Southeast
Texas during the past half hour or so.
Clusters of strong to severe storms are noted mainly northwest of
the forecast area, and that is the question for the overnight as
to if this activity will congeal into a linear mcs and how far
south the strong activity will get. Latest runs of the HRRR and
consensus of other short term guidance, does show activity to the
northwest and west coming together in a linear fashion before
midnight, then strongest activity moving into and across the
northern zones during the overnight, with best pops and risk of
any strong thunderstorms mainly in upper Southeast Texas, and
staying mainly north of the highway 190 corridor as it moves into
Louisiana.
Therefore, will reflect this in the first period for the
forecast, with best rain chance, rainfall amounts, and mention of
strong to severe over the northern zones. The main risk hazards
for the storms will be straight-line winds and cloud to ground
lightning.
Otherwise, remainder of the forecast is on track.
Rua
PREV DISCUSSION... /issued 658 PM CDT Sat May 18 2019/
DISCUSSION...
00Z TAFS
AVIATION...
Scattered showers will continue to move from south to north across
the area this evening in advance of a line of strong to severe
thunderstorms that is expected to move into the area late tonight
into Sunday morning. The most likely time of impact at each of the
terminals is highlighted in their respective TEMPO groups.
Visibility reducing heavy rainfall and locally strong winds will
accompany this line storms as they move through the terminals.
MVFR ceilings will prevail through the night at BPT and LCH with
VFR ceilings lowering to MVFR at AEX, LFT and ARA later this
evening. Southerly winds will relax somewhat overnight, but gusts
up to 20 knots will remain possible.
Behind the line of storms, scattered showers will continue through
the morning at BPT, LCH and AEX and through early afternoon at LFT
and ARA. However, ceilings are expected to lift to VFR. Winds will
moderate through the afternoon as the pressure gradient begins to
relax.
Jones
PREV DISCUSSION... /issued 315 PM CDT Sat May 18 2019/
DISCUSSION...
Strong onshore flow is noted today, with southerly winds gusting
in the 20 to 30 mph range. Winds should relax over land after
sunset this evening. Not much activity so far on the radar, just a
few showers noted across southeast Texas and parts of southwest
and central Louisiana. This activity should increase later
tonight. Per SPC, there is a chance for strong to severe storms in
the southeast Texas and parts of central and southwest Louisiana,
where damaging winds, large hail, and isolated tornadoes are all
possible. With these nighttime events, everyone should think of
ways to receive weather warnings while they are asleep.
Thanks to an upper level disturbance, Sunday morning will
continue scattered to numerous showers and thunderstorms across
the entire region, before tapering off as we go through the
afternoon into the evening. SPC has only a marginal or 5 percent
chance for strong to severe storms on Sunday.
Monday will be dry, and there will be a small chance for showers
and thunderstorms on Tuesday as another upper level disturbance
moves north of our region. The remainder of the week looks dry
until Friday when another upper level system gives us a small
chance for storms.
Temperature-wise, we look to be near normal for the entire
forecast period for high temperatures, while we run 5 degrees
above normal for low temperatures thanks to the persistent
southerly flow.
MARINE...
South to southeast winds of 15 to 20 knots will continue through
the overnight hours, so have a small craft advisory in place. Will
need to re-evaluate later tonight to see if winds relax after
sunrise as we currently have in the forecast.
Tides are running a little over a foot above normal. Not enough
for a coastal flood advisory, but this will also be monitored as
we approach high tide tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 86 72 88 73 / 80 10 20 10
LCH 84 74 86 76 / 20 10 10 10
LFT 86 74 89 74 / 80 10 10 10
BPT 85 74 85 76 / 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
455-470-472-475.
Small Craft Exercise Caution until 7 AM CDT this morning for
GMZ430-432-435.
&&
AVIATION...66Hazardous weather outlook, May 18, 3:25 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 325 PM CDT Sat May 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 325 PM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is a slight to elevated threat for strong to severe storms late tonight in parts of southeast Texas and southwest and central Louisiana. Damaging winds, large hail, and isolated tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a marginal risk for strong to severe storms on Sunday across most of our forecast area. The threat will diminish by Sunday evening. There is a small chance for thunderstorms on Tuesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. GMZ430-432-435-450-452-455-470-472-475-191100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 325 PM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Strong southerly flow necessities a small craft advisory for the coastal waters and exercise caution for coastal lakes and bays. There will also be scattered showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms on Sunday will dissipate by Sunday evening. There is a small threat for thunderstorms on Tuesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, May 18, 11:48 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1148 PM CDT Sat May 18 2019
TXZ180-259-190530-
Northern Jasper TX-Tyler TX-
1148 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TYLER AND NORTHWESTERN
JASPER COUNTIES UNTIL 1230 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alabama-Coushatta Reservation, or 8 miles south of Chester, moving
northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodville, Colmesneil, Chester and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas.
LAT...LON 3106 9456 3105 9454 3106 9453 3104 9450
3105 9449 3103 9448 3103 9447 3104 9444
3107 9428 3091 9409 3070 9458 3101 9466
TIME...MOT...LOC 0448Z 237DEG 33KT 3080 9464
RuaSpecial weather statement, May 19, 12:28 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1228 AM CDT Sun May 19 2019
TXZ180-259-190600-
Northern Jasper-Tyler-
1228 AM CDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TYLER AND CENTRAL
JASPER COUNTIES...
At 1228 AM CDT, a strong thunderstorm was located near Warren, moving
northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Warren, Town Bluff, Spurger, Ivanhoe and Hillister.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3056 9437 3062 9444 3070 9447 3089 9420
3079 9412 3064 9405
TIME...MOT...LOC 0528Z 235DEG 27KT 3066 9436
TWHSpecial weather statement, May 19, 12:33 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1233 AM CDT Sun May 19 2019
TXZ180-259-190600-
Northern Jasper-Tyler-
1233 AM CDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TYLER AND
NORTHWESTERN JASPER COUNTIES...
At 1233 AM CDT, a strong thunderstorm was located over Rockland,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rockland.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas.
LAT...LON 3104 9444 3109 9416 3095 9417 3093 9444
3103 9445
TIME...MOT...LOC 0533Z 242DEG 24KT 3098 9439
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:48 PM CDT | Special Weather Statement | LCH | Tyler | 42 min |
| May 19, 12:28 AM CDT | Special Weather Statement | LCH | Tyler | 32 min |
| May 19, 12:33 AM CDT | Special Weather Statement | LCH | Tyler | 27 min |
| May 19, 12:58 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 47 min |
| May 19, 1:43 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 34 min |
| May 19, 2:16 AM CDT | Special Weather Statement | LCH | Newton | 44 min |
| May 19, 2:55 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 2 hr |
| May 19, 3:00 AM CDT | Areal Flood Advisory | LCH | Newton | 2 hr |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Orange | 4 days |
| May 19, 5:47 PM CDT | Special Weather Statement | LCH | Newton | 43 min |
| May 19, 6:30 PM CDT | Special Weather Statement | LCH | Newton | 45 min |
| May 19, 6:31 PM CDT | Special Weather Statement | LCH | Jasper | 44 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.